Alert archive / Montana / Wind Chill Advisories in 2016
Wind Chill Advisory 6, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Dec 17, 2016, 6:32 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 6:32 PM MST (01:32 UTC)
- Expired
- Dec 18, 2016, 5:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
507 WWUS45 KTFX 180132 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 632 PM MST SAT DEC 17 2016 ...INCREASING WINDS THROUGH MONDAY WILL IMPACT NORTH CENTRAL MONTANA... .WINDY CONDITIONS WILL OVERSPREAD MUCH OF NORTH CENTRAL MONTANA BY SUNDAY WITH STRONG WINDS POSSIBLE ON MONDAY. BEFORE TEMPERATURES ON SOME PLAINS AREAS CAN WARM UP...WINDS WILL CAUSE VERY COLD WIND CHILLS TONIGHT. OTHERWISE...TRAVEL ON AREA ROADWAYS MAY BE AFFECTED BY LOCALIZED REDUCED VISIBILITY IN BLOWING SNOW AND AREAS OF DRIFTING SNOW. MTZ011-013-047-051-181200- /O.NEW.KTFX.WC.Y.0006.161218T0132Z-161218T1200Z/ /O.CON.KTFX.WW.Y.0039.161218T1200Z-161219T0600Z/ HILL-CHOUTEAU-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 632 PM MST SAT DEC 17 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 5 AM MST SUNDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SUNDAY. THE WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY. * LOCATIONS...HAVRE...BIG SANDY...FORT BENTON...CHINOOK... LEWISTOWN...LEWISTOWN DIVIDE. * TIMING...BREEZY WEST WINDS WILL COMBINE WITH LINGERING VERY COLD AIR TO CAUSE DANGEROUS WIND CHILLS TONIGHT. WINDS WILL THEN INCREASE FURTHER DURING THE DAY ON SUNDAY AND INTO THE EVENING HOURS...CAUSING AREAS OF BLOWING AND DRIFTING SNOW. * WINDS...WEST 10 TO 20 MPH TONIGHT...INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH FOR SUNDAY INTO SUNDAY EVENING. * WIND CHILL...20 BELOW TO 35 BELOW ZERO TONIGHT. * IMPACTS...FROSTBITE CAN OCCUR WITHIN 30 MINUTES ON EXPOSED SKIN OVERNIGHT. VISIBILITY SUNDAY AND SUNDAY EVENING MAY BE REDUCED TO LESS THAN 2 MILES AT TIMES AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ009-010-012-014-044>046-048>050-181200- /O.CON.KTFX.WW.Y.0039.000000T0000Z-161219T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD...STANFORD 632 PM MST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY... * LOCATIONS...FAIRFIELD...CHOTEAU...STANFORD...CONRAD... BROWNING...MARIAS PASS...LOGAN PASS...SHELBY...CHESTER...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS. * TIMING...STRONG WINDS WILL SPREAD EAST FROM THE ROCKY MOUNTAIN FRONT OUT ONTO THE ADJACENT PLAINS TONIGHT INTO THE DAY ON SUNDAY...CAUSING SIGNIFICANT BLOWING AND DRIFTING OF SNOW. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ALONG THE ROCKY MOUNTAIN FRONT. WEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH BY SUNDAY OVER THE ADJACENT PLAINS. * WIND CHILL...DESPITE GENERALLY WARMING TEMPERATURES...WIND CHILLS OVERNIGHT MAY FALL INTO THE 15 BELOW TO 25 BELOW ZERO RANGE. * IMPACTS...VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT TIMES AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
3 follow-up statements
977 WWUS45 KTFX 180434 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 934 PM MST SAT DEC 17 2016 ...INCREASING WINDS THROUGH MONDAY WILL IMPACT NORTH CENTRAL MONTANA... .WINDY CONDITIONS WILL OVERSPREAD MUCH OF NORTH CENTRAL MONTANA BY SUNDAY WITH STRONG WINDS POSSIBLE ON MONDAY. BEFORE TEMPERATURES ON SOME PLAINS AREAS CAN WARM UP...WINDS WILL CAUSE VERY COLD WIND CHILLS TONIGHT. OTHERWISE...TRAVEL ON AREA ROADWAYS MAY BE AFFECTED BY LOCALIZED REDUCED VISIBILITY IN BLOWING SNOW AND AREAS OF DRIFTING SNOW. MTZ011-013-047-051-181200- /O.CON.KTFX.WC.Y.0006.000000T0000Z-161218T1200Z/ /O.CON.KTFX.WW.Y.0039.161218T1200Z-161219T0600Z/ HILL-CHOUTEAU-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 934 PM MST SAT DEC 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST SUNDAY... * LOCATIONS...CHINOOK...HAVRE...BIG SANDY...FORT BENTON... LEWISTOWN...LEWISTOWN DIVIDE. * TIMING...BREEZY WEST WINDS WILL COMBINE WITH LINGERING VERY COLD AIR TO CAUSE DANGEROUS WIND CHILLS TONIGHT. WINDS WILL THEN INCREASE FURTHER DURING THE DAY ON SUNDAY AND INTO THE EVENING HOURS...CAUSING AREAS OF BLOWING AND DRIFTING SNOW. * WINDS...WEST 10 TO 20 MPH TONIGHT...INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH FOR SUNDAY INTO SUNDAY EVENING. * WIND CHILL...15 BELOW TO 25 BELOW ZERO TONIGHT. * IMPACTS...FROSTBITE CAN OCCUR WITHIN 30 MINUTES ON EXPOSED SKIN OVERNIGHT. VISIBILITY SUNDAY AND SUNDAY EVENING MAY BE REDUCED TO LESS THAN 2 MILES AT TIMES AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ009-010-012-014-044>046-048>050-181200- /O.CON.KTFX.WW.Y.0039.000000T0000Z-161219T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD...STANFORD 934 PM MST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST SUNDAY... * LOCATIONS...FAIRFIELD...CHOTEAU...STANFORD...CONRAD... BROWNING...MARIAS PASS...LOGAN PASS...SHELBY...CHESTER...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS. * TIMING...STRONG WINDS WILL SPREAD EAST FROM THE ROCKY MOUNTAIN FRONT OUT ONTO THE ADJACENT PLAINS TONIGHT INTO THE DAY ON SUNDAY...CAUSING SIGNIFICANT BLOWING AND DRIFTING OF SNOW. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ALONG THE ROCKY MOUNTAIN FRONT. WEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 40 MPH BY SUNDAY OVER THE ADJACENT PLAINS. * WIND CHILL...DESPITE GENERALLY WARMING TEMPERATURES...WIND CHILLS OVERNIGHT MAY FALL INTO THE 15 BELOW TO 25 BELOW ZERO RANGE. * IMPACTS...VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT TIMES AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
907 WWUS45 KTFX 181030 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 330 AM MST SUN DEC 18 2016 MTZ011-013-047-051-182200- /O.CON.KTFX.WC.Y.0006.000000T0000Z-161218T1200Z/ /O.CON.KTFX.WW.Y.0039.161218T1200Z-161219T0600Z/ HILL-CHOUTEAU-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 330 AM MST SUN DEC 18 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATIONS...CHINOOK...HAVRE...BIG SANDY...FORT BENTON... LEWISTOWN...LEWISTOWN DIVIDE. * TIMING...BREEZY WEST WINDS WILL COMBINE WITH LINGERING VERY COLD AIR TO CAUSE DANGEROUS WIND CHILLS THROUGH EARLY THIS MORNING. WINDS WILL THEN INCREASE FURTHER THROUGH THIS AFTERNOON AND INTO THE EVENING HOURS...CAUSING AREAS OF BLOWING AND DRIFTING SNOW. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * WIND CHILL...AS LOW AS 25 BELOW. * IMPACTS...FROSTBITE CAN OCCUR WITHIN 30 MINUTES ON EXPOSED SKIN. VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT TIMES THROUGH THIS EVENING AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ009-010-012-014-044>046-048>050-182200- /O.CON.KTFX.WW.Y.0039.000000T0000Z-161219T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD...STANFORD 330 AM MST SUN DEC 18 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATIONS...FAIRFIELD...CHOTEAU...STANFORD...CONRAD... BROWNING...MARIAS PASS...LOGAN PASS...SHELBY...CHESTER...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS. * TIMING...STRONG WINDS WILL SPREAD EAST FROM THE ROCKY MOUNTAIN FRONT OUT ONTO THE ADJACENT PLAINS TODAY...CAUSING SIGNIFICANT BLOWING AND DRIFTING OF SNOW. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT TIMES AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MARTIN
625 WWUS45 KTFX 181211 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 511 AM MST SUN DEC 18 2016 MTZ011-013-047-051-182200- /O.EXP.KTFX.WC.Y.0006.000000T0000Z-161218T1200Z/ /O.CON.KTFX.WW.Y.0039.000000T0000Z-161219T0600Z/ HILL-CHOUTEAU-BLAINE-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY... FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE 511 AM MST SUN DEC 18 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...WIND CHILL ADVISORY HAS EXPIRED... * LOCATIONS...CHINOOK...HAVRE...BIG SANDY...FORT BENTON... LEWISTOWN...LEWISTOWN DIVIDE. * TIMING...BREEZY WEST WINDS WILL COMBINE WITH LINGERING VERY COLD AIR TO CAUSE LOW WIND CHILLS THROUGH THIS MORNING...BUT DANGEROUS WIND CHILL VALUES ARE NO LONGER EXPECTED AND THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. BLOWING AND DRIFTING SNOW WILL REMAIN A CONCERN INTO THIS AFTERNOON...CAUSING AREAS OF BLOWING AND DRIFTING SNOW. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT TIMES DUE TO BLOWING SNOW THROUGH THIS EVENING AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ009-010-012-014-044>046-048>050-182200- /O.CON.KTFX.WW.Y.0039.000000T0000Z-161219T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD...STANFORD 511 AM MST SUN DEC 18 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATIONS...FAIRFIELD...CHOTEAU...STANFORD...CONRAD... BROWNING...MARIAS PASS...LOGAN PASS...SHELBY...CHESTER...CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS. * TIMING...STRONG WINDS WILL SPREAD EAST FROM THE ROCKY MOUNTAIN FRONT OUT ONTO THE ADJACENT PLAINS TODAY...CAUSING SIGNIFICANT BLOWING AND DRIFTING OF SNOW. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...VISIBILITY MAY BE REDUCED TO LESS THAN 2 MILES AT TIMES AND LOCALLY LESS THAN ONE HALF MILE IN EXPOSED LOCATIONS. IN ADDITION...DRIFTING OF SNOW ACROSS PREVIOUSLY PLOWED ROADWAYS MAY MAKE SNOW REMOVAL DIFFICULT. * WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MARTIN
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 17, 4:59 PM MST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 17, 4:59 PM MST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 459 PM MST Sat Dec 17 2016 .UPDATE AVIATION... ...INCREASING WINDS THROUGH MONDAY WITH IMPACTS FROM BLOWING AND DRIFTING SNOW...ESPECIALLY ACROSS NORTH CENTRAL MONTANA... && .DISCUSSION... Tonight through Monday...Large scale upper level trough shifts east into the central CONUS tonight with an upper level ridge just offshore shifting inland while flattening through Sunday before additional shortwave energy currently upstream in the Gulf of AK moves quickly across the Region on Monday. As the upper trough shifts east the low level cold/arctic airmass will continue to erode/moderate through tonight. Strongest warming will continue to be focused over N-central MT where a lee-side surface trough is extending south from Alberta and bringing increasingly breezy conditions through tonight. Surface high pressure over SW MT will keep the colder air locked in place across the SW MT valleys where temperatures will fall back into the single digits and teens below zero tonight. The lee-side trough continues to deepen Sunday as weak shortwave energy tracks SE across the region. This should bring an additional increase in winds across northcentral MT with many areas seeing gusts of 30-40mph by Sunday afternoon. Blowing and drifting snow impacts have become the main concern going through the next couple of days winds increase. Already seeing some drifting of snow in areas where winds have increased to 20-30 mph along the Rocky Mtn front though so far visibility is not being reduced significantly. With winds increasing tonight through tomorrow will have a winter weather advisory for blowing snow across much of North Central MT, beginning late this afternoon across western and southern portions where winds will increase first and expanding to eastern sections Sunday morning. Shortwave energy currently in the Gulf of AK arrives Sunday night through Monday bringing even stronger winds aloft and the potential for high winds initially along the Rocky Mtn front and adjacent areas, but also expanding across eastern portions of north-central MT by Monday afternoon. Will highlight to potential for strong winds across North-Central MT with a High Wind Watch for Sunday night through Monday period. While confidence in winds and at least low-moderate impacts from blowing and drifting snow is fairly high, there are some factors that could mitigate the severity of blowing/drifting snow. Snow pack of around 3-6 inches generally covers the area where highest winds are anticipated. With drifting of snow already underway, the snow pack may undergo enough settling/redistribution for significant blowing/drifting to occur. By the time the strongest winds arrive on Monday, temperatures will also have risen to near or above freezing in the areas where the highest winds are anticipated, potentially developing a crust on the snow surface. Situation still needs to be monitored as winds strengthen Sunday. Hoenisch Monday Night through Saturday...This period begins with windy conditions and temperatures near- to slightly above normal (mid/upper 30s) as strong westerly winds promote downslope warming and bring in a relatively milder Pacific airmass. Forecast models are maintaining decent continuity and agreement in showing a progressive weather pattern for our area next week, as shortwave trofs move across our region on Tues and Thur into Fri, with weak high pressure ridging between these systems. Better moisture for more widespread light precipitation is expected with the Tues shortwave, with highest amounts concentrated along the Rocky Mtn Front and over southwest MT. Given the warmer airmass, snow levels may move up to around 4000 ft on Tues aftn, meaning that some of the precip over central MT may fall as rain/snow mix or even all rain. But the surface cold front with this system will bring a quick conversion back to light snow as it moves across our forecast area Tues eve. Look for dry conditions from Wed aftn to Thur aftn, when the second shortwave arrives. Winds aloft are not as strong as weather systems earlier in the week, keeping temps only in the upper 20s to low 30s as the shortwave passes. Prolonged northwest flow behind the shortwave will generate areas of snow showers through Fri, especially in favored upslope areas of local mtn ranges. Weak ridging returns on Sat, with mostly dry conditions, and highs only in the 20s. Waranauskas && .AVIATION... /Updated 0000Z/ Mainly VFR conditions...with a few mid to high level clouds...are expected across the forecast area tonight. Breezy winds may be found at times across some TAF sites...with some gusts up to 25 knots possible. Sunday will see more VFR conditions...however...winds will increase for most sites. Gusts of 30 to 40 Kts are expected with higher gusts near 50 Kts possible near KCTB. With gusty winds and recent snow...some reduced visibilities in blowing snow are possible...especially from KCTB to KGTF to KLWT and north. Anglin && .PRELIMINARY POINT TEMPS/POPS... GTF 5 23 19 34 / 10 10 10 10 CTB 3 22 19 31 / 10 10 10 20 HLN -14 11 11 32 / 10 10 10 20 BZN -18 10 8 27 / 10 10 10 20 WEY -21 4 -10 13 / 0 10 10 30 DLN -15 12 4 23 / 10 10 10 20 HVR -4 19 17 35 / 10 10 10 20 LWT 0 19 16 33 / 10 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 PM MST Sunday Cascade...Central and Southern Lewis and Clark...Eastern Glacier...Eastern Pondera...Eastern Teton...Judith Basin...Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. High Wind Watch from Sunday evening through Monday afternoon Blaine...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Hill...Judith Basin...Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. Winter Weather Advisory from 5 AM to 11 PM MST Sunday Blaine... Chouteau...Fergus...Hill. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:25 AM MST | High Wind Warning | TFX | 44 hr |
Nearby
Wind Chill Advisories in Montana, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.